MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The solex 7 catheter associated with this complaint was not returned for evaluation.A supplemental report will be filed when the product is returned, and investigation has been completed.
 
Event or Problem Description
During the removal of a solex 7 catheter (lot# unknown), four days after the catheter placement, the balloon appeared to have damage.The bedside nurse initially attempted removal but encountered resistance and sought assistance from the attending physician.Although the physician successfully removed the catheter, the resistance was greater than expected.Per the reporter, the catheter deflation before the removal was done using the recommended procedure.Examination of the solex balloon revealed a section stripped from the catheter shaft and severed from the rest of the balloon.Per the reporter, the solex catheter was the patient's only invasive line, with no other foreign bodies present (e.G., pacemakers, icds, ivc filters).The resistance and resulting balloon damage appeared to be consistent with normal vasculature.Additionally, there were no issues during the insertion of this catheter, and cooling and warming therapy proceeded without complications.No surgical intervention was required and no adverse effects on the patient were observed.
 
Event or Problem Description
During the removal of a solex 7 catheter (lot# 198213), four days after the catheter placement, the balloon appeared to have damage.The bedside nurse initially attempted removal but encountered resistance and sought assistance from the attending physician.Although the physician successfully removed the catheter, the resistance was greater than expected.Per the reporeter, the catheter deflation before the removal was done using the recommended procedure.Examination of the solex balloon revealed a section stripped from the catheter shaft and severed from the rest of the balloon.Per the reporter, the solex catheter was the patient's only invasive line, with no other foreign bodies present (e.G., pacemakers, icds, ivc filters).The resistance and resulting balloon damage appeared to be consistent with normal vasculature.Additionally, there were no issues during the insertion of this catheter, and cooling and warming therapy proceeded without complications.No surgical intervention was required and no adverse effects on the patient were observed.
 
Additional Manufacturer Narrative
The reported complaint of the physician experienced a greater than expected resistance when the catheter was removed and the solex balloon revealed a section stripped from the catheter shaft was confirmed during the visual inspection of the returned solex 7 catheter (lot # 198213).As received, the catheter serpentine balloon was completely damaged.The middle of the serpentine balloon was torn, and detached from the catheter balloon shaft.The probable root cause could be due to a handling issue during the initial attempt to remove the catheter.Visual inspection of the returned catheter was performed and the serpentine balloon was noted completely damaged.The middle of the serpentine balloon (loop 2nd, 3rd, 4th, and 5th) was completely torn, and detached from the catheter balloon shaft.No kink was observed on the catheter.In addition, the blood residue was observed on the catheter's serpentine balloon.During functional testing, all infusion ports and extension tubes were flushed without resistance except for the in/out luer ports.The in/out luer lumens are unable to flush due to the damage to the balloon.Further functional testing could not be performed due to the condition in which the catheter was returned.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the solex 7 catheter with lot number 198213.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key21500921
Report Number3010617000-2025-00160
Device Sequence Number4500928
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number198213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/02/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown